Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Midas Study
Dec 20, 2012

I was in the Midas Study for 48 months (Ritonivir )100mg), Darunivir (800mg), and Maraviroc (150mg). My response was great (780 average CD4) and undetectable since 6 weeks into the study. My new doctor (I moved) is worried that the combination may not be durable (low Maraviroc dose). Do you see a problem? I've been on the drugs now for 2-1/2 years and great results. My new doctor wants to move me to Stribild. Do you see a problem? Should I switch. As a side note, I've been having off and on again joint pain and I think it may be the Maraviroc. Thanks!

Response from Dr. McGowan

The preliminary results from the study were presented this summer at the International AIDS Conference. The combination worked well, but there were signs that it may not be as potent as we now expect from first line treatments. This was suggested by the finding of more treatment failures (incomplete suppression of virus to undetectable...a very strict definition of treatment that we have come to expect from new treatments) among patients who started with the highest viral loads (over 100,000 copies). This is the real "stress test" for any combination. Some of the breakthroughs happened later as well...after 24-36 weeks of treatment despite strong adherence. I do not blame your doctor for suggesting a regimen that has more supporting data. That being said 2 1/2 years of success is very reassuring, and we all have patients doing very well on therapies that would not pass muster by today's high and rigorous standards. If you stay on the current combo, just maintain strict adherence and come regularly for your testing. If you virus is detectable at any measures, that could be a prompt to change early. Joint pain was a rare side effect of maraviroc (between 1 and 2 per 100 patients), so it is possible that your pain could be related to the meds. This may the the key factor if you do decide to switch.

Best, Joe



Previous
window period
Next
ALT 5 times normal on Prezista

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement